Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 13, 2008, 4:22 PM CDT for Breckinridge County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 13, 2008, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 132122 SVRLMK KYC027-132145- /O.NEW.KLMK.SV.W.0091.080613T2122Z-080613T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 422 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 445 PM CDT... * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HARDINSBURG..AND MOVING EAST AT 17 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARDINSBURG BY 435 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. LAT...LON 3797 8639 3776 8627 3771 8653 3787 8660 TIME...MOT...LOC 2122Z 257DEG 15KT 3780 8652 $$
1 follow-up statement
000 WWUS53 KLMK 132141 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 538 PM EDT FRI JUN 13 2008 KYC027-132148- /O.EXP.KLMK.SV.W.0091.000000T0000Z-080613T2145Z/ BRECKINRIDGE KY- 438 PM CDT FRI JUN 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRECKINRIDGE COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR BRECKINRIDGE COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL WILL CONTINUE INTO EARLY THIS EVENING. SMALL PEA SIZED HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH ALL STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY. LAT...LON 3797 8639 3776 8627 3771 8653 3787 8660 TIME...MOT...LOC 2138Z 257DEG 15KT 3781 8644 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:12 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 13, 2:12 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 312 PM EDT FRI JUN 13 2008 .SHORT TERM (TONIGHT AND SATURDAY)... VERY MOIST AIRMASS IN PLACE AHEAD OF APPROACHING FRONTAL BOUNDARY AND NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE CWA. PWATS ARE NEARING TWO INCHES...SO VERY EFFICIENT RAINFALL PRODUCING STORMS ARE THE MAIN THREAT. A SECONDARY THREAT WITH THE STORMS WOULD BE ISOLATED WET MICROBURSTS BUT ACTIVITY LOOKS TO BE WANING AT THE MOMENT THOUGH IT WILL CONTINUE. CONVECTION IS ALIGNED ROUGHLY ALONG 1-65 AND WILL AFFECT POINTS THERE AND EASTWARD. MAIN FOCUS WILL SWITCH TO FRONTAL CONVECTION. NUMEROUS SHOWERS AND STORMS HAVE ALREADY DEVELOPED ALONG THE FRONTAL BOUNDARY TO THE WEST. EVEN THOUGH OUR ATMOSPHERE IS WORKED OVER FROM CURRENT CONVECTION...BREAKS IN THE CLOUDS ARE SEEN AHEAD OF THIS SO SOME RECOVERY WILL TAKE PLACE. THUS THINK THE LINE WILL HOLD TOGETHER TONIGHT WITH ISOLATED DAMAGING WINDS AND TORRENTIAL RAINS AGAIN BEING THE MAIN THREATS. THE BEST CHANCE WILL BE ACROSS NORTHERN KY AND SOUTHERN IN...ESPECIALLY WEST OF 65 WHERE THE MOST RECOVERY WILL TAKE PLACE. ONE TO TWO INCHES OF RAINFALL MAY BE POSSIBLE ESPECIALLY FOR OUR INDIANA COUNTIES OVERNIGHT. LOWS OVERNIGHT WILL BE IN THE 60S TO AROUND 70. DID NOT MAKE TOO MANY CHANGES TO THE SATURDAY FORECAST. FRONTAL BOUNDARY SHOULD BE ALIGNED THROUGH THE MIDDLE OF THE CWA BY 12Z SATURDAY. SHOWERS AND STORMS SHOULD BE ONGOING ALONG AND AHEAD OF THE FRONT. CLEARING WILL TAKE PLACE AND DRIER AIR WILL FILTER IN BEHIND THE FRONT WITH PLEASANT CONDITIONS SETTLING IN FOR THE SECOND HALF OF SATURDAY. HOWEVER THE BLUEGRASS REGION MAY BE SLOWER TO CLEAR. HIGHS TOMORROW WILL BE IN THE LOW 80S. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... RELATIVELY QUIET EXTENDED PERIOD EXPECTED WITH TEMPERATURES NEAR NORMAL AND ONLY SLIGHT CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. SATURDAY NIGHT THROUGH MONDAY NIGHT... COLD FRONT WILL MOVE ACROSS THE CWA (COUNTY WARNING AREA) ON SATURDAY RETURNING TEMPERATURES TO MORE SEASONAL VALUES WITH HIGHS IN THE LOW TO MID 80S. THUNDERSTORMS SHOULD COME TO AN END BEFORE SATURDAY NIGHT SO KEPT SAT NIGHT DRY. ANOTHER SHORT WAVE DISTURBANCE WILL TRACK ACROSS THE CWA SUNDAY NIGHT INTO MONDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS AND A REINFORCING SHOT OF A COOLER AND DRIER AIRMASS. TUESDAY THROUGH FRIDAY... DRY NORTHWEST FLOW WILL PERSIST OVER THE CWA THROUGH THE REMAINDER OF THE PERIOD KEEPING CONDITIONS DRY AND TEMPERATURES NEAR NORMAL WITH HIGHS IN THE 80S AND LOWS FROM THE MID 60S TO LOW 70S. && .AVIATION (18Z TAFS)... SCATTERED TO NUMEROUS THUNDERSTORMS ARE DEVELOPING ALONG A RESIDUAL OUTFLOW BOUNDARY WEST OF A LINE FROM IND TO BWG. AMPLE GULF MOISTURE WILL HELP INCREASE THE COVERAGE OF THESE STORMS SO WILL BE INSERTING TSRA INTO BWG AND SDF TAFS NOW. STILL THINK IT WILL BE A FEW HOURS BEFORE ANYTHING OCCURS AT THE LEX TERMINAL BUT WILL AT LEAST HAVE VCSH OR VCTS THERE AS WELL. ANY STORM WOULD PRODUCE 1-2SM VSBYS WITH GUSTY WINDS TO 30 KTS OR MORE BUT WILL NOT INCLUDE IN THE TAFS/TEMPOS. OFF AND ON SHOWERS/STORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE WEST. PRECIP MAY END AS EARLY AS 12Z SATURDAY AT BWG AND SDF...BUT WILL CONTINUE AT LEX THEREAFTER. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM....AL LONG TERM.....LS AVIATION......AL
Hazardous weather outlook, Jun 13, 2:47 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 347 PM EDT FRI JUN 13 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 347 PM EDT FRI JUN 13 2008 /247 PM CDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. HOWEVER ALONG THE COLD FRONT...MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTH- CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM EDT. OTHERWISE...ALL STORMS WILL PRODUCE TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY WITH THUNDERSTORMS ENDING FROM THE NORTHWEST AS A COLD FRONT CROSSES THE AREA. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HIGH WINDS OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY. AL/LS
In the hours before
Local storm report, Jun 13, 3:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 1 W PELLVILLE 37.75N 86.83W
06/13/2008 M0.75 INCH HANCOCK KY LAW ENFORCEMENT
&&
SZAPPANOSSpecial weather statement, Jun 13, 3:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 449 PM EDT FRI JUN 13 2008 INZ083-132145- DUBOIS- 449 PM EDT FRI JUN 13 2008 ...LINE OF STRONG STORMS TO AFFECT DUBOIS COUNTY... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF DALE TO 8 MILES SOUTH OF NEWBURGH...MOVING EAST AT 18 MPH. SMALL HAIL AND STRONG GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HOLLAND BY 510 PM EDT. NEAR ST. HENRY BY 525 PM EDT. NEAR FERDINAND BY 540 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Local storm report, Jun 13, 3:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
06/13/2008 JESSAMINE KY LAW ENFORCEMENT
TRESS DOWN ACROSS THE AREA
&&
SZAPPANOSLocal storm report, Jun 13, 3:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 W LEXINGTON 38.04N 84.51W
06/13/2008 FAYETTE KY BROADCAST MEDIA
POWER LINES DOWN ON PARKERS MILL ROAD
&&
SZAPPANOSLocal storm report, Jun 13, 4:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG KEENE 37.93N 84.63W
06/13/2008 JESSAMINE KY BROADCAST MEDIA
TREES DOWN
&&
SZAPPANOSSpecial weather statement, Jun 13, 4:21 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 521 PM EDT FRI JUN 13 2008 INZ076-083-084-089-KYZ023-132200- CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY- 521 PM EDT FRI JUN 13 2008 ...LINE OF STRONG STORMS AFFECTING CRAWFORD...DUBOIS...HANCOCK...ORANGE AND PERRY COUNTIES... AT 518 PM EDT /418 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTHWEST OF PAOLI TO 7 MILES WEST OF CALHOUN...MOVING EAST AT 43 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PAOLI BY 530 PM EDT. NEAR ENGLISH BY 545 PM EDT. NEAR CANNELTON BY 455 PM CDT. THESE STORMS WILL ALSO BE... NEAR SYRIA BY 535 PM EDT. NEAR BROMER BY 540 PM EDT. NEAR VALEENE BY 545 PM EDT. NEAR WEST FORK BY 550 PM EDT. NEAR SULPHUR SPRINGS BY 555 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 37 min |
| Jun 13, 3:28 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 32 min |
| Jun 13, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 27 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 35 min |
| Jun 13, 3:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 31 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart | 25 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 43 min |
| Jun 13, 4:50 PM CDT | Areal Flood Advisory | LMK | Butler, Hancock, Logan, Ohio | 6 hr |
| Jun 13, 5:22 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.